MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER

W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number DSF2633
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Pseudoaneurysm (2605); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, the patient underwent endovascular procedure to treat a pseudoaneurysm in the zone two using gore® tag® thoracic branch endoprostheses.A gore® dryseal sheath was used for access.Reportedly, the procedure was done according to the instructions for use (ifu).Percutaneous the right sided access was gained, sheaths up sized to dsf2633, and hemostasis was achieved as per normal operating procedures.The patient was successfully treated with a tac084015c and a tsb081506c without any complications.It was reported, that at the end of the case, during removal of the sheath and vessel closure, resistance was felt on withdrawal.Under fluoroscopy, it was noticed there was tortuosity and a kink in the external iliac artery.The sheath was pulled back, and a blush was noticed.A rupture was indicating.A gore® viabahn® endoprosthesis was deployed and excluded the rupture within 4-5 minutes.The procedure was successfully completed.In discussion with the physician, there was only noticed minimal blood loss (less than a liter) and extended or time.The mds stated there was no site complications or hematoma at the groin.No other complications.The patient awake and was eating after surgery.Set for hospital discharge on (b)(6) 2022.According to the physician, tortuosity was a cause of rupture.The vessel measurements were according to the ifu, about 8.5mm.
 
Additional Manufacturer Narrative
A review of the manufacturing records for the devices are going to be conducted.The investigation is in process.Further information will be provided.As it was unknown what sheath caused the issue, both devices were investigated.Also was used: dsf2633/23999765, udi# (b)(4).The sheaths were discarded at the facility and are not available for analysis.Code 4581- was used to explain that the patient had an extra procedural time.
 
Additional Manufacturer Narrative
H.6.Code 213: a review of the manufacturing records for the devices verified that the lots met all pre-release specifications.It was unknown what the exact sheath was related with the event, therefore both sheaths were investigated.Also was investigated dsf2633/23999765 udi# (b)(4).The sheaths were discarded at the facility and are not available for analysis.Code 4581- was used to explain that the patient had an extra procedural time.According to the physician, tortuosity was a cause of rupture.The vessel measurements provided were about 8.5mm.According to the gore® dryseal flex introducer sheath sizing, the dsf2633 minimum sheath id is 8.7mm and the nominal sheath od is 9.5mm.According to the gore® dryseal flex introducer sheath instructions for use (ifu), adequate vessel access is required to introduce the sheath into the vasculature.Careful evaluation of vessel size, anatomy, tortuosity, and disease state (including calcification, plaque, and thrombus) is required to ensure successful sheath introduction and subsequent withdrawal.If vessel is not adequate for access, major bleeding, vessel damage, or serious injury to the patient, including death, may result.If vessel size is smaller than the nominal body od, major bleeding, vessel damage, or serious injury to the patient, including death, may result.Do not attempt to advance or withdraw guidewire, catheter, or other device if resistance is felt.Use fluoroscopy to determine the cause.Continued advancement or retraction against resistance may result in major bleeding, vessel damage, serious injury to the patient, or damage to / breakage of the guidewire, catheter, or other device.According to the ifu, adverse events that may occur and / or require intervention include, but are not limited to blood loss, bleeding, vascular trauma (i.E., dissection, rupture, perforation, tear, etc.).

Brand Name
GORE® DRYSEAL FLEX INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
nataliya baramzina
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key13673797
Report Number3007284313-2022-01809
Device Sequence Number4659507
Product Code DYB
UDI-Device Identifier00733132630103
UDI-Public00733132630103
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K160254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/12/2024
Device Model NumberDSF2633
Device Catalogue NumberDSF2633
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/02/2022
Supplement Date Received by Manufacturer03/07/2022
Initial Report FDA Received Date03/04/2022
Supplement Report FDA Received Date03/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient Weight70 KG